Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2000, 7:43 PM CDT for Barren County, Metcalfe County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2000, 7:43 PM CDT (00:43 UTC)
- Expired
- May 23, 2000, 8:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Barren County, KY, Metcalfe County, KY
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 23, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
| May 23, 7:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
575 WUUS53 KLMK 240044 SVRSDF KYC009-169-240115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 743 PM CDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARREN COUNTY IN SOUTH CENTRAL KENTUCKY SOUTHWESTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 815 PM CDT * AT 741 PM CDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER GLASGOW...OR ABOUT 28 MILES EAST OF BOWLING GREEN...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EIGHTY EIGHT...TEMPLE HILL AROUND 755 PM CDT SUMMER SHADE AROUND 805 PM CDT BEAUMONT AROUND 810 PM CDT A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. JA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:25 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 23, 3:25 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 425 PM EDT TUE MAY 23 2000 MUCH SEVERE WEATHER TODAY...NUMEROUS WARNINGS AND WATCHES. MORE THUNDERSTORMS DEVELOPING AND CENTRAL KENTUCKY AND SOUTHERN INDIANA REMAINING IN WARM MOIST AIRMASS THROUGH TONIGHT AND INTO WEDENSDAY. FRONT TO MOVE THROUGH WEDNESDAY NIGHT BRINGING SOMEWHAT COOLER AND DRIER AIR TO NORTHERN PART OF FORECAST AREA FOR THURSDAY. NOT MUCH TIME TO DIGEST GUIDANCE AND WILL GO WITH MOS NUMBERS FOR NOW. .SDF...NONE SCHOLZ
In the hours before
Local storm report, May 23, 2:30 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM ALBANY KY 1.75 INCH HAIL
05/23/00 CLINTON REPORTED BY COOPERATIVE
OBSERVER.
0325 PM PRICEVILLE KY TORNADO
05/23/00 HART REPORTED BY PUBLIC.
STILL ON GROUND FROM
GRAYSON COUNTYLocal storm report, May 23, 2:55 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM 4 N LEITCHFIELD KY TORNADO
05/23/00 GRAYSON REPORTED BY HAM RADIO
OPERATOR. FACTORY
DESTROYED. HOMES
DESTROYED. POWER IS
OUT. PHONES ARE OUT.
INJURIES, NUMBER
UNKNOWN. ROADS
IMPASSIBLE.Local storm report, May 23, 3:14 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM FT KNOX KY .75 INCH HAIL
05/23/00 HARDIN REPORTED AT BASE AIRPORT.Local storm report, May 23, 3:19 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 PM ELIZABETH TOWN KY .75 INCH HAIL
05/23/00 HARDIN REPORTED BY PUBLIC.Local storm report, May 23, 4:35 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM COBURG KY 1.75 INCH HAIL
05/23/00 ADAIR REPORTED BY PUBLIC.Local storm report, May 23, 5:39 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM EDT TUE MAY 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM COLUMBIA KY WIND DAMAGE
05/23/00 ADAIR REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
TREES DOWNED.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:47 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green | 28 min |
| May 23, 8:13 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 27 min |
| May 23, 11:52 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 23 min |
| May 24, 12:18 AM CDT | Severe Thunderstorm Warning | LMK | Grayson | 27 min |
| May 24, 1:01 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 29 min |
| May 24, 4:47 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 23 min |
| May 24, 5:04 PM CDT | Tornado Warning | LMK | Logan | 26 min |
| May 24, 5:11 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 34 min |
| May 24, 5:27 PM CDT | Tornado Warning | LMK | Simpson, Warren | 33 min |
| May 24, 5:42 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson | 33 min |
| May 24, 6:02 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 28 min |
| May 24, 6:46 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 29 min |
| May 24, 6:51 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Warren | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.